Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
122 Doctors are Online

Had polymyositis and having weakness in legs and arms. Taking prednisone and methotrexate. Should I continue the medication?

User rating for this question
Very Good
Answered by
Practicing since : 1971
Answered : 219 Questions
I was diagnosed with polymyositis in 2011 and have had my ups and downs over these years. right now I have weakness in my legs and upper arms. was so much better but then came down with 7 blood clots in my lungs and I am on 24/7 oxygen for a year now. I am on 20 mg prednisone and 25 mg per week methotrexate. my ck level was 1425 last week and I receive IV IG once a month what can I do? Thanks XXXX
Posted Thu, 28 Nov 2013 in Lung and Chest disorders
Answered by Dr. Varanasi Pundarikaksha 2 hours later
Brief Answer: Continue the treatment. Change to deflazacort... Detailed Answer: At the age is 66 yrs with history of Polymyositis, you are on appropriate medication - Prednisone 20 mg, Methotrexate 25 mg per week and also IVIG once a month. I would recommend you to continue the same treatment. Prednisone may be tapered in a period of 2 years. You will need complete blood count monitoring periodically to rule out the toxic effects of the drugs. To lessen the toxicity of Prednisone, it may be exchanged with Deflazacort with the advice of your Chest Physician. It is also essential that you watch your blood glucose level periodically. I will be glad to discuss further if you need clarifications. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Pulmonologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor